Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Apr 6, 2015, 9:54 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 9:54 AM MDT (15:54 UTC)
- Expired
- Apr 6, 2015, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
772 WWUS85 KCYS 061554 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 954 AM MDT MON APR 6 2015 ...RED FLAG CONDITIONS FOR FIRE WEATHER ZONES 302 AND 306 THIS AFTERNOON... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE PACIFIC NORTHWEST THIS AFTERNOON AND BRING GUSTY SOUTHWEST WINDS AT 20 TO 30 MPH THROUGH THE DAY. HIGHER CLOUDS WILL BEGIN TO INCREASE DURING THE COURSE OF THE DAY...BUT RELATIVE HUMIDITIES WILL ONLY RANGE 10 TO 15 PERCENT. WYZ302-306-070000- /O.NEW.KCYS.FW.W.0008.150406T1554Z-150407T0200Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN- 954 AM MDT MON APR 6 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WIND SPEEDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302 AND 306... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 302 AND 306. * WIND...SOUTHWEST 25 TO 30 MPH. WIND SPEEDS WILL BEGIN TO DIMINISH AFTER SUNSET. * HUMIDITY...10 TO 15 PERCENT WITH HUMIDITY VALUES RECOVERING TOWARDS SUNSET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
751 WWUS85 KCYS 062141 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT MON APR 6 2015 ...RED FLAG CONDITIONS FOR FIRE WEATHER ZONES 302 AND 306 THIS AFTERNOON... .A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE INTO THE PACIFIC NORTHWEST THIS AFTERNOON AND BRING GUSTY SOUTHWEST WINDS AT 20 TO 30 MPH THROUGH THE REMAINDER OF THE AFTERNOON. HIGHER CLOUDS WILL BEGIN TO INCREASE DURING THE COURSE OF THE DAY...BUT RELATIVE HUMIDITIES WILL ONLY RANGE FROM 10 TO 15 PERCENT. WYZ302-306-070200- /O.CON.KCYS.FW.W.0008.000000T0000Z-150407T0200Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN- 341 PM MDT MON APR 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WIND SPEEDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302 AND 306... * AFFECTED AREA...FIRE WEATHER ZONES 302 AND 306. * WIND...SOUTHWEST 25 TO 30 MPH. WIND SPEEDS WILL BEGIN TO DIMINISH AFTER SUNSET. * HUMIDITY...10 TO 15 PERCENT WITH HUMIDITY VALUES RECOVERING TOWARDS SUNSET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
445 WWUS85 KCYS 070151 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 751 PM MDT MON APR 6 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... WYZ302-306-070300- /O.EXP.KCYS.FW.W.0008.000000T0000Z-150407T0200Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN- 751 PM MDT MON APR 6 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 302 AND 306... WINDS ARE DIMINISHING AND HUMIDITIES ARE SLOWLY INCREASING THIS EVENING...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES WILL BE POSSIBLE TUESDAY AFTERNOON FOR LOWER ELEVATIONS OF CARBON COUNTY. $$ MAJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 6, 9:48 AM MDT, 6 minutes earlier.
Area forecast discussion, Apr 6, 9:48 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 948 AM MDT MON APR 6 2015 .UPDATE... ISSUED AT 943 AM MDT MON APR 6 2015 WE ARE SENDING OUT A QUICK UPDATE TO ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONES 302 AND 306 THIS AFTERNOON. LATEST OBSERVATIONS WERE SHOWING RELATIVE HUMIDITIES ALREADY BETWEEN 15 AND 20 PERCENT WITH WIND SPEEDS INCREASING ABOVE 25 MPH. IR SATELLITE LOOP IS ALSO SHOWING THE CIRRUS THINNING ACROSS THE AREA WHICH SUPPORTS THE POTENTIAL FOR INCREASED FIRE RISK DUE TO THE POTENTIAL FOR GOOD MIXING. THE REST OF THE ZONES THAT HAVE DRY FUELS WILL STILL NEED TO BE WATCHED THIS AFTERNOON IF THE SHALLOW NORTHEAST FLOW CAN MIX OUT AND TURN SOUTHWEST THIS AFTERNOON. THE HIGHEST RISK FOR THIS TO OCCUR WILL BE 301 AND 310. && .SHORT TERM...(TODAY-WEDNESDAY NIGHT) ISSUED AT 410 AM MDT MON APR 6 2015 A CHALLENGING FORECAST FOR TODAY WITH RESPECT TO THE POSSIBILITY OF RED FLAG CONDITIONS OVER THE WYOMING PLAINS. EVERYTHING WORKED OUT WELL ON SUNDAY WITH MANY AREAS SEEING HUMIDITIES WELL BELOW 15 PERCENT AND WIND GUSTS IN EXCESS OF 35 MPH. A FEW KEY DIFFERENCES COULD KEEP TODAYS EVENT ON THE MARGINAL SIDE. FIRST...MID AND HIGH LEVEL CLOUDS APPEAR TO BE EXPANDING ACROSS CENTRAL WY ON INFRARED SATELLITE IMAGERY THIS MORNING. MODELED H5-H25 RH FIELDS SUGGEST THIS WILL SPREAD ACROSS THE CWA IN THE NEXT FEW HOURS. EVEN THOUGH THERMAL PROFILES ARE WARMER THAN PREVIOUS DAYS WITH THE GFS/NAM BOTH SUGGESTING H7 TEMPS AROUND 3-5 DEG C...CLOUD COVER WILL MOST LIKELY SHAVE A FEW DEGREES OFF HIGHS. ALSO...NORTHEASTERLY SURFACE WINDS ARE HELPING ADVECT LLVL MOISTURE INTO EAST CENTRAL WY AND THE NORTHERN NE PANHANDLE. OBSERVED DEWPOINTS WERE IN THE MID 20S AT CDR AND LSK AS OF 10Z. EXTREMELY DRY AIR IS PRESENT WEST OF THE LARAMIE RANGE WITH DEW POINTS AROUND ZER0. WE WILL NEED TO BE ABLE TO MIX THIS AIR ONTO THE PLAINS TODAY TO HIT RED FLAG CRITERIA... AND CONFIDENCE IN THIS IS LOW. CERTAIN IT WILL BE CLOSE FOR FWZ 301 AND 310...BUT THE NAM DOES NOT BRING WINDS BACK TO TO THE WEST ACROSS MUCH OF THE AREA UNTIL AT LEAST 21Z. WILL NEED TO SEE A FEW MORE HOURS OF SATELLITE AND HIGH RES MODEL DATA TO MAKE A DECISION ON FIRE WEATHER HEADLINES. FIRE WEATHER CONCERNS SHOULD END INTO MID WEEK. THE NEXT UPPER- LEVEL SYSTEM IS APPARENT ON MORNING WATER VAPOR SATELLITE IMAGERY WITH A PRONOUNCED CIRCULATION APPROACHING THE PAC NW COAST. MODELS HAVE BEEN DOING A GOOD JOB WITH THIS SYSTEM OVER THE LAST SEVERAL DAYS SO OVERALL CONFIDENCE IN THE FORECAST IS HIGH. ONCE PIECE OF ENERGY IS EXPECTED TO LIFT ACROSS NORTHWEST WYO INTO CENTRAL MT LATE TONIGHT. BEST DYNAMICS WILL STAY WELL TO THE NORTH...SO DO NOT EXPECT ANY MEASURABLE PCPN. HOWEVER...THIS WILL PUSH A SHALLOW BACK DOOR COOL FRONT INTO OUR EASTERN ZONES WITH SFC WINDS TURNING EASTERLY. WEAK LIFT AND EXCELLENT BOUNDARY LAYER MOISTURE SHOULD PROMOTE AT LEAST LOW STRATUS...AND POSSIBLY FOG/DRIZZLE FROM LATE TONIGHT INTO EARLY TUE AM. DYNAMICS IMPROVE ON TUE WITH STRONGER DIFLUENCE ALOFT AND MORE FAVORABLE JET ORIENTATION. LLVL MOISTURE WILL INCREASE OVER THE PLAINS WITH CONTINUED EASTERLY NEAR-SFC FLOW PROGGED BY THE NAM. UPSLOPE FLOW AND LARGER SCALE ASCENT SHOULD BE ENOUGH TO INITIATE CONVECTION OVER THE LARAMIE RANGE IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE WITH SBCAPES AROUND 250 TO 500 J/KG. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED ON WEDNESDAY WITH GOOD PVA AHEAD OF THE AFOREMENTIONED WAVE. THIS IS AN IMPRESSIVE DYNAMIC SYSTEM FOR THIS TIME OF YEAR...SO FULLY EXPECT CONVECTION DURING THE AFTERNOON. INSTABILITY WILL BE MUCH BETTER THAN TUESDAY WITH H7-H5 LAPSE RATES AROUND 8 DEG C/KM. THIS COMBINED WITH PLENTY OF COLD AIR ALOFT AND BULK SHEAR IN EXCESS OF 40-50 KTS WOULD SUGGEST POTENTIAL FOR STRONGER STORMS CAPABLE OF PRODUCING HAIL. MODELS HAVE BEEN TRENDING MUCH FASTER WITH THIS SYSTEM...BLASTING A COLD FRONT THROUGH ON WED EVENING AND ALLOWING H7 TEMPS TO PLUNGE TO -5 DEG C BY 06Z THU. PRECIPITATION IS EXPECTED TO BECOME STRATIFORM AND POTENTIALLY CHANGE TO SNOW LATE IN THE PERIOD. LATER SHIFTS WILL NEED TO KEEP A CLOSE EYE ON THIS AS MODERATE TO HEAVY SNOW WOULD BE POSSIBLE OVERNIGHT WED INTO THU MORNING. .LONG TERM...(THURSDAY-SUNDAY) ISSUED AT 410 AM MDT MON APR 6 2015 THURSDAY...MODELS SHOW THE PROGRESSIVE SHORTWAVE TROUGH ALOFT MOVING QUICKLY AWAY FROM OUR COUNTIES...WITH ITS ASSOCIATED PRECIPITATION SHIELD AND CLOUD COVER WANING FROM WEST TO EAST...THUS WILL CONTINUE OUR TREND OF DECREASING POPS DURING THE DAY. STILL THOUGH...A WINDY AND COOL DAY ON TAP BASED ON PROJECTED GRADIENTS AND PROGGED THICKNESSES. FRIDAY...RELATIVELY UNEVENTFUL NORTHWEST FLOW ALOFT PREVAILS. MAY SEE ISOLATED AFTERNOON AND EVENING SHOWERS OVER AND NEAR OUR WESTERN MOUNTAINS...OTHERWISE DRY. SATURDAY...ZONAL FLOW...WEST TO EAST PREVAILS. WITH LIMITED LOW AND MID LEVEL MOISTURE...IT LOOKS TO BE MOSTLY DRY. SUNDAY...SHORTWAVE TROUGH ALOFT MOVES BY TO OUR NORTH...WITH ITS ASSOCIATED COLD FRONT ENTERING OR PASSING THROUGH OUR COUNTIES...THOUGH WILL KEEP IT DRY FOR NOW WITH RELATIVELY DRY LOW AND MID LEVELS AND THE SPEED OF THE SYSTEM. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 410 AM MDT MON APR 6 2015 VFR. MAY SEE SOME BRIEF IFR CEILINGS THROUGH MID MORNING AT CHADRON AND ALLIANCE...OTHERWISE VFR PREVAILS. && .FIRE WEATHER... ISSUED AT 410 AM MDT MON APR 6 2015 ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY FOR FWZ 301 AND 310 IN SOUTHEAST WY. AFTERNOON HUMIDITIES WILL FALL TO AROUND 15 PERCENT WITH WINDS GUSTING BETWEEN 25 AND 30 MPH IN THE AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY WITH MORE WIDESPREAD PRECIPITATION LIKELY ON WEDNESDAY AND THURSDAY. A FEW STRONG STORMS COULD OCCUR ON WED AFTERNOON ALONG AND EAST OF THE LARAMIE RANGE. LOOK FOR RAIN TO CHANGE TO SNOW ON WED NIGHT OR THU WITH AT LEAST MINOR ACCUMULATIONS POSSIBLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR WYZ302-306. NE...NONE. && UPDATE...REC SHORT TERM...CLH LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...CLH
Hazardous weather outlook, Apr 6, 6:23 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 623 AM MDT MON APR 6 2015 WYZ101>119-071230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 623 AM MDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND WEDNESDAY AFTERNOONS. PRECIPITATION CHANCES WILL SLOWLY INCREASE THROUGH MIDWEEK...WITH RAIN POSSIBLY CHANGING TO SNOW ON WEDNESDAY NIGHT AND THURSDAY. ACCUMULATING SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-071230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 623 AM MDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON...WITH RAIN POSSIBLY CHANGING OVER TO SNOW ON WEDNESDAY NIGHT OR THURSDAY. ACCUMULATING SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HAMMER
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.